Skip to main content
Log in

On Rearrangement Inequalities for Triangular Norms and Co-norms in Multi-valued Logic

Logica Universalis Aims and scope Submit manuscript

Abstract

The rearrangement inequality states that the sum of products of permutations of 2 sequences of real numbers are maximized when the terms are similarly ordered and minimized when the terms are ordered in opposite order. We show that similar inequalities exist in algebras of multi-valued logic when the multiplication and addition operations are replaced with various T-norms and T-conorms respectively. For instance, we show that the rearrangement inequality holds when the T-norms and T-conorms are derived from Archimedean copulas.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

References

  1. Hardy, G.H., Littlewood, J.E., Pólya, G.: Inequalities. Cambridge University Press, Cambridge (1952)

    MATH  Google Scholar 

  2. Oppenheim, A.: Inequalities connected with definite Hermitian forms, II. Am. Math. Mon. 61, 463–466 (1954)

    Article  MathSciNet  MATH  Google Scholar 

  3. Minc, H.: Rearrangements. Trans. Am. Math. Soc. 159, 497–504 (1971)

    Article  MATH  Google Scholar 

  4. Wu, C.W.: On rearrangement inequalities for multiple sequences. Math. Inequal. Appl. 25(2), 511–534 (2022)

    MathSciNet  MATH  Google Scholar 

  5. Gottwald, S.: Many-valued logic. In: Zalta, E.N. (ed.) The Stanford Encyclopedia of Philosophy. Metaphysics Research Lab, Stanford University, Stanford (2020)

    Google Scholar 

  6. Fodor, J.: Left-continuous t-norms in fuzzy logic: an overview. Acta Polytech. Hung. 1(2) (2004)

  7. Klement, E.P., Mesiar, R., Pap, E.: Triangular norms. position paper I: basic analytical and algebraic properties. Fuzzy Sets Syst. 143(1), 5–26 (2004). (Advances in Fuzzy Logic)

    Article  MathSciNet  MATH  Google Scholar 

  8. Jenei, S.: How to construct left-continuous triangular norms-state of the art. Fuzzy Sets Syst. 143(1), 27–45 (2004). (Advances in Fuzzy Logic)

    Article  MathSciNet  MATH  Google Scholar 

  9. Trillas, E.: Sobre functiones de negación en la teoría de conjuntas difusos. Stochastica 3, 47–60 (1979)

    MathSciNet  Google Scholar 

  10. Dubois, D., Prade, H.: Fuzzy Sets and Systems: Theory and Applications, vol. 144. Academic Press, Cambridge (1980)

    MATH  Google Scholar 

  11. Mayor, G., Torrens, J.: On a family of t-norms. Fuzzy Sets Syst. 41(2), 161–166 (1991)

    Article  MathSciNet  MATH  Google Scholar 

  12. Klement, E.P., Mesiar, R., Pap, E.: Triangular norms. Position paper II: general constructions and parameterized families. Fuzzy Sets Syst. 145(3), 411–438 (2004)

    Article  MathSciNet  MATH  Google Scholar 

  13. Nelsen, R.B.: An Introduction to Copulas. Springer, Berlin (2006)

    MATH  Google Scholar 

  14. Clifford, A.H.: Naturally totally ordered commutative semigroups. Am. J. Math. 76, 631–646 (1954)

    Article  MathSciNet  MATH  Google Scholar 

  15. Jenei, S.: A note on the ordinal sum theorem and its consequence for the construction of triangular norms. Fuzzy Sets Syst. 126(2), 199–205 (2002)

    Article  MathSciNet  MATH  Google Scholar 

  16. Yager, R.R., Rybalov, A.: Uninorm aggregation operators. Fuzzy Sets Syst. 80(1), 111–120 (1996)

    Article  MathSciNet  MATH  Google Scholar 

  17. Fodor, J.C., Yager, R.R., Rybalov, A.: Structure of uninorms. Int. J. Uncertain. Fuzziness Knowl. Based Syst. 5(4), 411–427 (1997)

    Article  MathSciNet  MATH  Google Scholar 

  18. Janssens, S., de Baets, B., de Meyer, H.: Bell-type inequalities for parametric families of triangular norms. Kybernetika 40(1), 89–106 (2004)

    MathSciNet  MATH  Google Scholar 

  19. Moynihan, R.: On \(\tau _{T}\) semigroups of probability distribution functions II. Aequationes Math. 17, 19–40 (1978)

    Article  MathSciNet  MATH  Google Scholar 

  20. Bacigál, T., Najjari, V., Mesiar, R., Bal, H.: Additive generators of copulas. Fuzzy Sets Syst. 264, 42–50 (2015). (Special issue on Aggregation functions at AGOP2013 and EUSFLAT 2013)

    Article  MathSciNet  MATH  Google Scholar 

  21. Mesiar, R., Sempi, C.: Ordinal sums and idempotents of copulas. Aequationes Math. 79(1–2), 39–52 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  22. Klement, E.P., Mesiar, R., Pap, E.: Quasi- and pseudo-inverses of monotone functions, and the construction of t-norms. Fuzzy Sets Syst. 104(1), 3–13 (1999)

    Article  MathSciNet  MATH  Google Scholar 

  23. Kauers, M., Pillwein, V., Saminger-Platz, S.: Dominance in the family of Sugeno–Weber t-norms. Fuzzy Sets Syst. 181, 07 (2010)

    MathSciNet  MATH  Google Scholar 

  24. Klement, E., Mesiar, R., Spizzichino, F., Stupnanová, A.: Universal integrals based on copulas. Fuzzy Optim. Decis. Mak. 13(3), 273–286 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  25. Yu, H.: Circular rearrangement inequality. J. Math. Inequal. 12(3), 635–643 (2018)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Chai Wah Wu.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Wu, C.W. On Rearrangement Inequalities for Triangular Norms and Co-norms in Multi-valued Logic. Log. Univers. 17, 331–346 (2023). https://doi.org/10.1007/s11787-023-00332-0

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11787-023-00332-0

Keywords

Mathematics Subject Classification

Navigation